It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Sharon on January 11, 2000 at 08:07:05:

Hi, all. I have a 21-year-old son who was first diagnosed with AS about 3 years ago. About
2 years ago, while trying various strong medications to deal with the AS which was flaring up
(mostly knees, some hip), it was discovered he had pan ulcerative colitis. They wanted to
do immediate surgery (colostomy), but his m.d. intervened and urged they try medications first.
He was on predisone for quite awhile; didn't have the surgery. Over the last few years, he takes
predisone for the occasional colitis flare-ups. Very recently we have discovered that he has
avascular necrosis in one hip and possibly one or both knees (awaiting an MRI for further
diagnosis). He's in pain and will have to have at least one hip replaced. Needless to say, he
is on leave from work. It appears the predisone is the culprit here as far as the necrosis is
concerned...which is the drug he needs when his colitis flares up. We've been in such an
emotional turmoil. He is not handling this very well, is not optimistic, and will not consider
any type of counseling. Thanks for listening...it really does help.


Follow Ups
  • Re: Son vanessa 20:40:42 1/13/00 (0)

All times are GMT -7. The time now is 10:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!